Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 16, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 30, 2025, 1:12 AM CDT for McDonald County, Newton County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2025, 1:12 AM CDT (06:12 UTC)
- Expired
- Apr 30, 2025, 7:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 111 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 3:28 AM CDT | FLASH FLOOD | 6 Wnw Goodman, MO | State Highway AA is closed due to flooding. |
| Apr 30, 6:09 AM CDT | FLASH FLOOD | 5 Ese Goodman, MO | State Highway CC was closed due to flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 136 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
158
WGUS53 KSGF 300612
FFWSGF
MOC119-145-301215-
/O.NEW.KSGF.FF.W.0016.250430T0612Z-250430T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
112 AM CDT Wed Apr 30 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northwestern McDonald County in southwestern Missouri...
Western Newton County in southwestern Missouri...
* Until 715 AM CDT Wednesday.
* At 112 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 2 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Neosho, Seneca, Granby, Anderson, Goodman, South West City,
Diamond, Lanagan, Dodge, Cayuga, Racine and Tiff City.
This includes the following low water crossings...
Buffalo Creek at Finch Drive, Hickory Creek at Coler RD, Honey
Creek at Highway 43, Lost Creek at Highway CC, Buffalo Creek at
Klondike Road, Elkhorn Creek at Highway CC and High School Branch
at McCord Street.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3699 9441 3699 9420 3675 9425 3651 9462
3652 9462 3653 9462 3655 9462 3691 9462
FLASH FLOOD...RADAR INDICATED
$$
MB2 follow-up statements
521
WGUS73 KSGF 300948
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
448 AM CDT Wed Apr 30 2025
MOC119-145-301215-
/O.CON.KSGF.FF.W.0016.000000T0000Z-250430T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDonald MO-Newton MO-
448 AM CDT Wed Apr 30 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT THIS
MORNING FOR NORTHWESTERN MCDONALD AND WESTERN NEWTON COUNTIES...
At 448 AM CDT, The department of transportation reported flooding
across the warned area. Between 1 and 2 inches of rain have fallen.
Flooding impacts will continue, but no additional rainfall is
expected. Flash flooding is already occurring across the Buffalo
Creek basin.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Neosho, Seneca, Granby, Anderson, Goodman, South West City,
Diamond, Lanagan, Dodge, Cayuga, Racine and Tiff City.
This includes the following low water crossings...
Buffalo Creek at Finch Drive, Hickory Creek at Coler RD, Honey
Creek at Highway 43, Lost Creek at Highway CC, Buffalo Creek at
Klondike Road, Elkhorn Creek at Highway CC and High School Branch
at McCord Street.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3699 9441 3699 9420 3675 9425 3651 9462
3652 9462 3653 9462 3655 9462 3691 9462
FLASH FLOOD...OBSERVED
$$
MB751
WGUS73 KSGF 301214
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
714 AM CDT Wed Apr 30 2025
MOC119-145-301224-
/O.EXP.KSGF.FF.W.0016.000000T0000Z-250430T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDonald MO-Newton MO-
714 AM CDT Wed Apr 30 2025
...FLASH FLOOD WARNING AT 715 AM CDT THIS MORNING FOR NORTHWESTERN
MCDONALD AND WESTERN NEWTON COUNTIES HAS BEEN REPLACED WITH A FLOOD
ADVISORY...
&&
LAT...LON 3699 9441 3699 9420 3675 9425 3651 9462
3652 9462 3653 9462 3655 9462 3691 9462
$$
SoriaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 12:47 AM CDT, 25 minutes earlier. Its key messages:
- Slight Risk (2 out of 5) for additional strong to severe thunderstorms this later this evening into the overnight hours. Primary hazards are damaging wind gusts up to 70 mph and large hail, but brief tornadoes cannot be ruled out.
- Flood Watch in effect from 7 AM Today through 7 AM Thursday with a Slight (2 of 4) to locally Moderate (3 of 4) Risk for excessive rainfall. Multiple rounds of showers and thunderstorms will result in additional widespread amounts of 0.5 to 3 inches, with localized amounts up to 3 to 5 inches, especially along the southern Missouri border.
- Shower and thunderstorm chances continue during the day Thursday. Therefore, any lingering flood impacts may continue for areas receiving more heavy rainfall.
- Warming trend and relatively drier weather expected this weekend into early next week.
Area forecast discussion, Apr 30, 12:47 AM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1247 AM CDT Wed Apr 30 2025
.KEY MESSAGES...
- Slight Risk (2 out of 5) for additional strong to severe
thunderstorms this later this evening into the overnight
hours. Primary hazards are damaging wind gusts up to 70 mph
and large hail, but brief tornadoes cannot be ruled out.
- Flood Watch in effect from 7 AM Today through 7 AM Thursday
with a Slight (2 of 4) to locally Moderate (3 of 4) Risk for
excessive rainfall. Multiple rounds of showers and
thunderstorms will result in additional widespread amounts of
0.5 to 3 inches, with localized amounts up to 3 to 5 inches,
especially along the southern Missouri border.
- Shower and thunderstorm chances continue during the day
Thursday. Therefore, any lingering flood impacts may continue
for areas receiving more heavy rainfall.
- Warming trend and relatively drier weather expected this
weekend into early next week.
&&
.SHORT TERM /THROUGH THURSDAY/...
Issued at 300 PM CDT Tue Apr 29 2025
Current mesoanalysis places an extensive cold pool across our
area in the wake of a strong thunderstorm complex that moved
through the area this morning. Cloud debris and lingering
showers through the day should keep high temperatures cooler in
the middle 60s and lower 70s. An outflow boundary is noted
across northern AR with the surface cold front stretched across
MO, parallel to, but just north of I-44. Recent observations
show southeasterly winds returning along the I-44 corridor, but
the cold front continues to sag south. The big question for
additional severe weather tonight will be dependent on if the
cold front moves further south with help from this morning's
cold pool, or if an analyzed inverted trough inching in behind
the outflow boundary allows southerly winds to re-destabilize
the atmosphere ahead of the next system tonight.
Slight Risk for additional severe thunderstorms tonight:
Current RAP analysis shows no mixed-layer instability for our
area in the wake of the convective system. However, surface
observations and our current VWP show southeasterly winds and a
veering profile aloft within an inverted trough trying to sneak
into the area. On the flipside, as mentioned above, the cold
front is still sagging south and may accelerate a bit within the
rain-cooled air. RAP trends have not been handling this cold
pool well, trying to bring instability back into the area too
early. Therefore, there is still uncertainty in how far north
instability returns before our next widespread round of showers
and thunderstorms come in.
Current thoughts are that there is high confidence in
thunderstorms developing over the Red River Valley, growing
upscale, and lifting northeast into the Ozarks tonight.
Therefore, there is high confidence in widespread showers and
thunderstorms later tonight. Timing of this system into our
western CWA could be as early as 6-8 PM, more likely between 10
PM - 1 AM, or as late as after 2 AM. The amount of instability
will determine the severe risk, as deep layer shear will be
sufficient for organized severe. The RAP seems to be most
bullish, setting up the MLCAPE gradient along the the I-44
corridor. This is where the Slight Risk contour is as well.
Therefore, if we see this sufficient destabilization, wind gusts
up to 70 mph and perhaps a brief weak tornado or two will be
the main hazards along the line. If the instability remains
south of the border, the system will bring mainly stratiform
rain and some lightning. Trends will be monitored and relayed
via chat as we know them.
Chances for excessive rainfall and severe storms Wednesday:
After the system tonight, there will be another lull in activity
with cloud debris and lingering scattered showers across the
area. Then, the mid- and upper-level shortwave trough will
finally begin translating eastward into the area. This will
provoke a surface mass response, advecting mid-60 dewpoints and
1000-1500 J/kg MLCAPE (according to the HREF mean) ahead of the
progressing surface system. CAMs are in very good agreement with
this lift initiating another system of thunderstorms across the
Red River Valley and bringing it into southern Missouri
Wednesday afternoon into the evening. The instability will be
enough for potential severe weather. A Marginal (1 of 5) Risk is
currently in place for the whole CWA to account for this. Given
the MCS type system expected, damaging winds should be the main
hazard with a secondary brief tornado hazard. HRRR/RAP
soundings suggest 0-3 km bulk shear vectors at 15-25 kts to the
NE, especially in the eastern Ozarks. This suggests a low-end
tornado threat, that could potentially increase with any
modulation of surface winds to more southeasterly ahead of the
line. After this system exits Wednesday night, another lull will
follow with only lingering showers.
When all is said and done, additional rainfall amounts of 0.5
to 3 inches, with localized areas seeing 3 to 5 inches,
especially along and south of I-44, can be expected. Locally
heavier amounts will be determined by how much instability we
can get ahead of both systems. The line of thunderstorms this
morning produced some cells with 2-4 in/hr rain rates as PWATs
reached 1.4-1.6 inches. These PWATs are forecast to hover around
the area, so any thunderstorm could produce locally excessive
rainfall. Therefore, the Flood Watch remains in effect through 7
AM Thursday. However, the axis of heaviest rainfall is shifting
south, thanks to help from the outflow boundary from this
morning's system. As such, northern counties may be dropped from
the Watch a bit early as we go into tonight.
With a static airmass in place, highs will stay in the lower 70s
Wednesday with lows in the upper 50s tonight and Wednesday
night.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Issued at 300 PM CDT Tue Apr 29 2025
60-90% shower and thunderstorm chances continue Thursday:
The mid-level shortwave trough and associated surface cold front
should clear the area Thursday morning, and showers and thunderstorms
are expected to be ongoing along it across the eastern Ozarks
(60-90% chance). Despite the cold front clearing through the
area, lingering moisture behind the front and diurnal heating
should generate some modest instability behind the front. Deep
layer shear is expected to dwindle with western extent as the
trough shifts eastward. Therefore, scattered shower and
thunderstorms are expected across our forecast area, with a
Marginal (1 of 5) Risk for strong to severe storms across the
eastern Ozarks Thursday. Given dwindling deep layer shear into
the 20-35 kt range, multicells with 60 mph downbursts and
marginally severe hail up to quarters will be the main risk with
these more scattered storms.
Warming trend and drier weather for the weekend and next week:
After the system clears Thursday, highs are expected to hover
around the low 70s through Sunday, with lows in the middle to
upper 40s. Then, global ensembles depict pronounced ridging
strolling in from the west. This should enact a warming trend
with relatively drier weather. NBM spreads and means slowly
increase from Sunday into early next week with highs increasing
to the upper 70s Tuesday.
&&
.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1241 AM CDT Wed Apr 30 2025
Rounds of showers and thunderstorms will continue, off and on,
through the TAF period. Frequent increases and decreases in
flight conditions will occur in conjunction with storms. Confidence
in timing, probabilities, and strength of thunderstorm clusters
decreases with time. Expect greater variation in conditions
than what can be shown in the TAFs.
Amendments may be frequent, especially at KSGF, where ASOS data
remains unavailable. This provides additional challenge to a
temperamental forecast, but we will make any and all changes
needed to keep TAFs as accurate and representative as possible.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Thursday morning for KSZ073-097-101.
MO...Flood Watch through Thursday morning for MOZ055>058-066>071-
077>083-088>098-101>106.
&&
SHORT TERM...Price
LONG TERM...Price
AVIATION...CamdenHazardous weather outlook, Apr 29, 2:59 PM CDT, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 259 PM CDT Tue Apr 29 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-302000- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 259 PM CDT Tue Apr 29 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal tornado risk. Slight hail risk. Slight thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk DISCUSSION... Another round of showers and thunderstorms are expected to move through the area tonight, bringing mainly a lightning risk. However, there is a conditional risk for strong to severe thunderstorms with damaging wind gusts up to 70 mph and a brief tornado or two being the main hazards, though hail up to quarters are also possible. Heavy rainfall with the thunderstorms will elevate river and flash flood risks in southwest Missouri. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another round of showers and thunderstorms is forecast to move through Wednesday afternoon and evening with damaging winds being the main hazard. Hail up to quarters and a brief tornado or two cannot be ruled out. Additional Scattered showers and thunderstorms will bring additional rainfall and lightning risk to the region through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight for areas south of I-44. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Price
In the hours before
Local storm report, Apr 29, 7:55 PM CDT, 5 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
755 PM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Tornado 2 ESE Verona 36.95N 93.76W
04/29/2025 Lawrence MO NWS Storm Survey
An NWS survey found that an EF-1 tornado
began at 9:00 AM near Highway 60 between
Verona and Aurora and ended in southern
Aurora just west of Highway 39. The tornado
had a path length of 2.18 miles, a width of
100 yards, and maximum wind speeds of 90
mph. The tornado damaged the roof of a
church, caused minor damage to several other
structures, and uprooted many large trees.
&&
TitusThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:53 AM CDT | River Flood Warning | SGF | Jasper | 24 hr |
| Apr 30, 3:31 AM CDT | Areal Flood Warning | SGF | Barton, Jasper | 12 hr |
| Apr 30, 5:29 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 46 min |
| Apr 30, 6:32 AM CDT | River Flood Warning | SGF | Cedar | 47 hr |
| Apr 30, 7:14 AM CDT | Areal Flood Advisory | SGF | McDonald, Newton | 12 hr |
| Apr 30, 8:05 AM CDT | River Flood Warning | SGF | Vernon | 45 hr |
| Apr 30, 8:06 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| Apr 30, 8:08 AM CDT | River Flood Warning | SGF | Pulaski | 45 hr |
| Apr 30, 8:09 AM CDT | River Flood Advisory | SGF | Phelps | 24 hr |
| Apr 30, 8:21 AM CDT | River Flood Advisory | SGF | Shannon | 25 hr |
| Apr 30, 8:22 AM CDT | River Flood Advisory | SGF | Shannon | 45 hr |
| Apr 30, 8:25 AM CDT | River Flood Warning | SGF | Shannon | 35 hr |
| Apr 30, 8:40 AM CDT | River Flood Advisory | SGF | Jasper | 7 hr |
| Apr 30, 8:40 AM CDT | River Flood Advisory | SGF | Jasper, Newton | 7 hr |
| Apr 30, 3:21 PM CDT | River Flood Warning | SGF | Jasper | 66 hr |
| Apr 30, 3:28 PM CDT | River Flood Warning | SGF | Jasper, Newton | 47 hr |
| Apr 30, 4:26 PM CDT | Special Weather Statement | SGF | Barton, Jasper, Newton | 34 min |
| Apr 30, 4:36 PM CDT | High Wind Warning | SGF | Barry, Barton, Camden, Cedar, Christian, Dade and 13 more | 3 hr |
| Apr 30, 4:42 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 33 min |
| Apr 30, 6:03 PM CDT | Tornado Warning | SGF | Texas | 27 min |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.